Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


weight training induced myalgia
Sep 1, 2000

I have extreme myalgia whenever I train with weights which I don't get when I swim or do other aerobic activities. It usually comes on 2days after I work out even with very minimal weights. I have been an athlete all my life so I'm not a beginner and I'm shocked at how dreadful I feel after so little lifting. I am presently on ABT378 sustiva and abacavir and I have had this problem for awhile and had had it before I went on this regimen, so I don't know if its drug related. I had it before I went on any meds, it became worse as my health declined. I am also on testosterone replacement and it hasn't helped as much as i would have hoped. Could you give me some perspective on what may be going on. I am not aware of any wasting that I know of.

Thanks, Rob

Response from Dr. Boyle

Dear Rob:

Since you had the post-exercise myalgias before you started your current medications, it is unlikely that they are the cause of them. The time course suggests pain that is related to heavy exertion and this may be related to (1) chronic strain which is being exacerbated each time you lift, (2) referred joint pain from arthritis or arthropathy (joint disease), (3) neuropathy, (4) connective-tissue disease, (5) psychogenic (e.g., related to depression or anxiety). I suggest that you consult your physician. He can order tests to assess whether there is ongoing muscle or joint damage or other problems as discussed above. BB

Brian Boyle, M.D., J.D.



Previous
knots
Next
facial warts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement